Alert archive / Maryland / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 340, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 1, 2011, 6:31 PM EDT for Anne Arundel County, Calvert County, Maryland. It was in force for 22 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2011, 6:31 PM EDT (22:31 UTC)
- Expired
- Aug 1, 2011, 6:53 PM EDT
- In force
- 22 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Anne Arundel County, MD, Calvert County, MD
The radar
The Sterling radar (KLWX), 88 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 6:31 PM EDT | TSTM WND DMG | 1 Ene Tracys Landing, MD | LOTS OF TOPS TORN OFF OF POPLAR TREES. THE TOPS CONSISTED OF BRANCHES ABOUT 4 IN DIAMETER. |
| Aug 1, 6:31 PM EDT | TSTM WND DMG | 1 Ese Tracys Landing, MD | PART OF A LARGE MAPLE TREE BLOWN DOWN. THE TREE SECTION WAS 1.5 TO 2 FT IN DIAMETER. |
| Aug 1, 6:31 PM EDT | HAIL 0.75 | 1 Ese Tracys Landing, MD | |
| Aug 1, 6:34 PM EDT | HAIL 0.75 | 1 Ese Tracys Landing, MD | |
| Aug 1, 6:35 PM EDT | TSTM WND DMG | 1 Ene Tracys Landing, MD | LOTS OF TOPS TORN OFF OF POPLAR TREES. THE TOPS CONSISTED OF BRANCHES ABOUT 4 IN DIAMETER. |
| Aug 1, 6:35 PM EDT | TSTM WND DMG | 1 Ese Tracys Landing, MD | PART OF A LARGE MAPLE TREE BLOWN DOWN. THE TREE SECTION WAS 1.5 TO 2 FT IN DIAMETER. |
| Aug 1, 6:35 PM EDT | TSTM WND DMG | 1 Sw Deale, MD | SEVERAL TREES BLOWN DOWN...INCLUDING LARGE TREES COMPLETELY BLOCKING ROCKHOLD CREEK ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
007
WUUS51 KLWX 012231
SVRLWX
MDC003-009-012300-
/O.NEW.KLWX.SV.W.0340.110801T2231Z-110801T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
631 PM EDT MON AUG 1 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ANNE ARUNDEL COUNTY IN CENTRAL MARYLAND...
NORTHERN CALVERT COUNTY IN SOUTHERN MARYLAND...
* UNTIL 700 PM EDT
* AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SHADY SIDE...OR 6 MILES SOUTHWEST OF RHODE RIVER...AND
MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
NORTH BEACH...
CHESAPEAKE BEACH...
PLUM POINT...
BREEZY POINT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 3879 7651 3875 7652 3868 7651 3866 7652
3862 7650 3856 7650 3856 7651 3880 7669
3888 7655 3882 7648
TIME...MOT...LOC 2231Z 320DEG 25KT 3877 7656
$$
PELOQUIN1 follow-up statement
568
WWUS51 KLWX 012253
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
653 PM EDT MON AUG 1 2011
MDC003-009-012303-
/O.CAN.KLWX.SV.W.0340.000000T0000Z-110801T2300Z/
ANNE ARUNDEL MD-CALVERT MD-
653 PM EDT MON AUG 1 2011
...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR CALVERT AND ANNE
ARUNDEL COUNTIES...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3879 7651 3875 7652 3868 7651 3866 7652
3862 7650 3856 7650 3856 7651 3880 7669
3888 7655 3882 7648
TIME...MOT...LOC 2253Z 320DEG 25KT 3865 7644
$$
JRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:15 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 1, 3:15 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 315 PM EDT MON AUG 1 2011 .SYNOPSIS... A WEAK COLD FRONT WILL PASS TONIGHT. AFTER HIGH PRESSURE AND SETTLED WEATHER TUESDAY...A LOW PRESSURE AREA WILL DIVE SOUTHEAST THROUGH THE REGION WEDNESDAY. HIGH PRESSURE WILL FOLLOW FOR THURSDAY AND FRIDAY WITH SEASONABLE WEATHER. A COLD FRONT WILL CROSS THE AREA FROM THE NORTHWEST ON SATURDAY. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... THE LARGE UPPER RIDGE THAT COVERS THE MIDDLE THIRD OF THE CONUS WILL REMAIN WEST OF THE REGION. AS THIS RIDGE AMPLIFIES...AN UPPER LOW WILL TRACK SOUTHEASTWARD OVER NRN QUEBEC. A SHORTWAVE TROUGH ASSOCIATED WITH THE LOW WILL ALSO DIVE SEWD THRU THE NORTHEAST AND NRN MID-ATLANTIC STATES THIS AFTN AND ERY EVE. CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE AS THE TROUGH APPROACHES AND THE ULVL JET STREAK STRENGTHENS ON THE BACKSIDE OF THE SYSTEM. AFTER A FEW HRS OF INTENSE HEATING...18Z MESOSCALE ANALYSIS FROM THE RUC DEPICTED VERY STEEP LOW-LEVEL LAPSE RATES AND ABOUT SBCAPE OF 2000 J/KG ACROSS NRN MD AND NEAR THE CHSPK BAY. FARTHER SOUTH...SLIGHTLY LOWER SBCAPE EXISTS. LATEST HI-RES MODEL GUIDANCE CONTINUE TO INDICATE THE BEST COVERAGE OF STORMS AND THE BEST THREAT FOR SEVERE STORMS WILL BE ACROSS NORTH-CENTRAL AND NORTHEAST-MD AS WELL AS LOCATIONS NEAR THE CHSPK BAY. AGREE WITH THIS SOLUTION DUE TO THE HIGHER INSTABILITY AND BETTER SHEAR PROFILES ACROSS THESE AREAS. A SIGNIFICANT AMT OF DRY AIR IN THE MID-LEVELS AN INVERTED-V SETUP IN THE LLVLS WILL SUPPORT CONCERN OF SEVERE WEATHER ACROSS THE ENTIRE CWA. THIS SETUP FAVORS EFFICIENT DOWNWARD TRANSPORT OF HIGHER WIND GUSTS IN TSTMS. THEREFORE...AN ISO DAMAGING WIND THREAT WILL EXIST ACROSS THE REMAINDER OF THE CWA. TIMING FOR SEVERE THREAT LOOKS HIGHEST FROM LATE AFTN THRU AN HOUR OR TWO PAST SUNSET. && .SHORT TERM /10 PM THIS EVENING THROUGH 6 PM TUESDAY/... THE TROUGH AXIS WILL CLEAR SWRN SECTIONS OF THE CWA DURING THE LATE EVE. ANY LINGERING CONVECTION OVER LWR SRN MD SHOULD WANE DURING THIS TIME. CLEARING SKIES EXPECTED FROM NW TO SE LATE TNGT WITH OVNGT LOWS RANGING FROM THE MID 60S ACROSS THE HIGHLANDS TO MID AND UPPER 70S IN THE I-95 URBAN CORRIDOR AND ALONG THE COAST. THE CENTRAL CONUS UPPER RIDGE AND SFC HIPRES WILL GRADUALLY BUILD EWD TOWARD THE APPALACHIANS. THE MID-ATLANTIC REGION WILL BE LOCATED IN BETWEEN THE TNGT/S SHORTWAVE TROUGH/ THAT IS MOVING OFF THE CAROLINA COAST AND ANOTHER DISTURBANCE/MCS TRACKING OVER THE UPPER GREAT LAKES. ASIDE FROM SOME THIN CIRRUS BLOWOFF FROM THE UPSTREAM MCS AND A FEW DAYTIME CU...SKIES SHOULD BE SUNNY. STRONG SOLAR RADIATION WILL YIELD TEMPS IN THE MID 90S. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... THREE OF THE MAJOR ATMOSPHERIC SIMULATIONS...THE GFS EURO AND NAM...ALL HAVE A CLOSED SURFACE LOW/STORM DIVING SE ACROSS THE MID ATLANTIC WEDNESDAY AFTERNOON. WITH A FAIR AMOUNT OF CLOUDS OUT AHEAD OF IT...THAT WILL LIMIT THE INSTABILITY/FUEL FOR THUNDERSTORMS. BUT WITH THE AMOUNT OF ENERGY WITH THIS LOW...WE WILL SEE. AT THIS POINT THERE IS A SMALL FIVE PERCENT CHANCE OF ANY POINT IN OUR AREA SEEING SEVERE THUNDERSTORMS ON WEDNESDAY. A SMALL NUMBER...BUT STILL SOMETHING TO WATCH. IF THERE ARE LESS CLOUDS EARLY IN THE DAY...WE WILL SEE SEVERE STORMS. BUT AGAIN AT THIS POINT I WOULD EXPECT EITHER A FEW SEVERE STORMS OR NONE FOR WEDNESDAY GIVEN THE FORECAST CLOUD COVER. THU AND FRI WILL BE SEASONABLE. SATURDAY IS SLATED TO BE OUR NEXT CHANCE OF STORMS WITH ANOTHER COLD FRONT FORECAST BY THE GFS AND EURO. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AN UPPER TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE REGION THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND PERHAPS A FEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS THE TROUGH APPROACHES. ONE OR TWO OF THESE SHOWERS COULD MOVE NEAR THE MRB...HGR...AND IAD AIRPORTS DURING THE MIDDLE PART OF THE AFTERNOON AND THEN FARTHER EAST AND SOUTHEAST THIS EVENING. A THUNDERSTORM COULD MOVE NEAR BWI AND MTN DURING THE SAME TIME FRAME AS A BAY BREEZE INTERACTS WITH THE DAYTIME HEATING. ANY SHOWERS OR STORMS COULD BRIEFLY REDUCE VISIBILITY TO NEAR 4 SM. ELSEWHERE, VISIBILITY SHOULD BE 6 SM OR ABOVE. CEILINGS WILL CONSIST MOSTLY OF CUMULUS AND STRATOCUMULUS IN THE LOWER AND MIDDLE LEVELS OF THE ATMOSPHERE AT AROUND 6000 TO 8000 FEET. SOME CIRRUS OR CIRROSTRATUS AROUND 20000 FEET COULD ACCOMPANY OR BECOME A PRECURSOR OF ANY SHOWERS OR STORMS THIS AFTERNOON INTO EARLY EVENING. WINDS WILL BE GENERALLY OUT OF THE WNW TO NW BETWEEN 5 AND 10 KNOTS EXCEPT FOR ESE TO SE AT AROUND 10 KNOTS NEAR BWI AND MTN WITH THE BAY BREEZE. DURING THE DAY ON TUESDAY...HIGH PRESSURE WILL MOVE IN BEHIND THE UPPER TROUGH ALLOWING FOR PARTLY CLOUDY SKIES WITH BASES AROUND 6000 FEET...VISIBILITY GREATER THAN 6 SM...AND NORTHWEST WINDS AROUND 10 KNOTS. LOW PRESSURE WILL DIVE SE THROUGH THE MID ATLANTIC ON WED WITH SHOWERS AND THUNDERSTORMS. THE NEXT THREAT OF STORMS WILL BE SATURDAY WITH A COLD FRONT. && .MARINE... SCT TSTMS WILL DEVELOP ACROSS THE WATERS THIS AFTN...AND CONTINUE THRU A FEW HRS AFTER SUNSET AS WEAK TROUGH PASSES THRU FROM THE NW. STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND SPECIAL MARINE WARNINGS WILL BE LIKELY. ASIDE FROM CONVECTION...LGT GRADIENT WINDS 5-10 KT THE REST OF TDA WILL INCREASE A BIT TNGT AS A WEAK FRONT MOVES THRU. GUSTS SHOULD REMAIN JUST BELOW SCA THRESHOLD THOUGH. DRY CONDITIONS AND LIGHT WINDS EXPECTED FOR TUE. OTHER THAN THUNDERSTORMS WED AND SAT...NO MARINE HAZARDS ARE EXPECTED TUE NIGHT THROUGH SATURDAY. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...CAS NEAR TERM...JRK SHORT TERM...JRK LONG TERM...CAS AVIATION...KLW/JRK/CAS MARINE...JRK/CAS
Hazardous weather outlook, Aug 1, 4:24 PM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 424 PM EDT MON AUG 1 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 021130- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 424 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA FROM ABOUT THE MID-AFTERNOON THROUGH THE MID-EVENING. A FEW THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS... ESPECIALLY ACROSS NORTHERN AND CENTRAL MARYLAND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY MAY BE WARRANTED FOR THE CHESAPEAKE BAY ON WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-021130- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 424 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA FROM ABOUT THE MID-AFTERNOON THROUGH THE MID-EVENING. A FEW THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS...ESPECIALLY ACROSS NORTH-CENTRAL MARYLAND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Local storm report, Aug 1, 5:54 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
554 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 1 SW COLLEGE PARK 38.99N 76.94W
08/01/2011 M1.00 INCH PRINCE GEORGES MD TRAINED SPOTTER
HAIL THE SIZE OF QUARTERS AND TREE BRANCHES 2 TO 3
INCHES IN DIAMETER KNOCKED DOWN
&&
EVENT NUMBER LWX1101322
KLWLocal storm report, Aug 1, 5:57 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
557 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 1 S BELTSVILLE 39.02N 76.93W
08/01/2011 M0.88 INCH PRINCE GEORGES MD TRAINED SPOTTER
NICKEL SIZE HAIL NEAR INTERSECTION OF I-495 AND US 1
NEAR COLLEGE PARK MD
&&
EVENT NUMBER LWX1101323
KLWSpecial weather statement, Aug 1, 6:01 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 601 PM EDT MON AUG 1 2011 MDZ009-010-013-012230- HOWARD MD-MONTGOMERY MD-PRINCE GEORGES MD- 601 PM EDT MON AUG 1 2011 ...STRONG THUNDERSTORM TO AFFECT HOWARD...MONTGOMERY AND PRINCE GEORGES COUNTIES... AT 601 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTH OF ROXBURY MILLS...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE OLNEY...FAIRLAND...COLESVILLE...LAUREL AND WHITE OAK. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3915 7678 3901 7697 3923 7716 3931 7705 TIME...MOT...LOC 2201Z 319DEG 13KT 3921 7705 JRK
Special weather statement, Aug 1, 6:04 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 604 PM EDT MON AUG 1 2011 VAZ039-050-051-056-012230- ORANGE VA-MADISON VA-CULPEPER VA-SPOTSYLVANIA VA- 604 PM EDT MON AUG 1 2011 ...STRONG THUNDERSTORM TO AFFECT ORANGE...MADISON...CULPEPER AND SPOTSYLVANIA COUNTIES... AT 604 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FORDSVILLE...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE ORANGE. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3835 7769 3816 7805 3847 7832 3853 7810 TIME...MOT...LOC 2204Z 317DEG 15KT 3840 7811 JRK
Special weather statement, Aug 1, 6:17 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
617 PM EDT MON AUG 1 2011
MDZ013-014-018-012245-
ANNE ARUNDEL MD-PRINCE GEORGES MD-CALVERT MD-
617 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORM TO AFFECT ANNE ARUNDEL...PRINCE GEORGES AND
CALVERT COUNTIES...
AT 617 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HARWOOD...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE SHADY SIDE...GALESVILLE...NORTH BEACH...
CHESAPEAKE BEACH AND BREEZY POINT.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3875 7652 3868 7651 3866 7652 3862 7650
3860 7651 3884 7678 3898 7661 3888 7648
3886 7650 3884 7648
TIME...MOT...LOC 2217Z 315DEG 26KT 3884 7662
JRKLocal storm report, Aug 1, 6:24 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
624 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND GST 1 N MARTINSBURG ARPT 39.41N 77.98W
08/01/2011 M68 MPH BERKELEY WV ASOS
&&
EVENT NUMBER LWX1101324
KLWThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 4:24 PM EDT | Special Weather Statement | LWX | Harford | 36 min |
| Aug 1, 5:18 PM EDT | Special Weather Statement | LWX | Prince George's | 27 min |
| Aug 1, 5:24 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Montgomery, Prince George's | 51 min |
| Aug 1, 5:40 PM EDT | Severe Thunderstorm Warning | LWX | Charles, Prince George's | 50 min |
| Aug 1, 5:54 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 51 min |
| Aug 1, 6:01 PM EDT | Special Weather Statement | LWX | Howard | 29 min |
| Aug 1, 6:03 PM EDT | Severe Thunderstorm Warning | LWX | Charles | 42 min |
| Aug 1, 6:07 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Howard, Montgomery, Prince George's | 38 min |
| Aug 1, 6:13 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Washington | 47 min |
| Aug 1, 6:17 PM EDT | Special Weather Statement | LWX | Prince George's | 28 min |
| Aug 1, 7:06 PM EDT | Special Weather Statement | LWX | Prince George's | 24 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.